Three-dimensional walking spatiotemporal solitons in quadratic media

Dumitru Mihalache, Dumitru Mazilu, Lucian Cornel Crasovan, Lluis Torner, Boris A. Malomed, Falk Lederer

Research output: Contribution to journalArticlepeer-review

Abstract

Two-parameter families of chirped stationary three-dimensional spatiotemporal solitons in dispersive quadratically nonlinear optical media featuring type-I second-harmonic generation are constructed in the presence of temporal walk-off. Basic features of these walking spatiotemporal solitons, including their dynamical stability, are investigated in the general case of unequal group-velocity dispersions at the fundamental and second-harmonic frequencies. In the cases when the solitons are unstable, the growth rate of a dominant perturbation eigenmode is found as a function of the soliton wave number shift. The findings are in full agreement with the stability predictions made on the basis of a marginal linear-stability curve. It is found that the walking three-dimensional spatiotemporal solitons are dynamically stable in most cases; hence in principle they may be experimentally generated in quadratically nonlinear media.

Original languageEnglish
Pages (from-to)7340-7347
Number of pages8
JournalPhysical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
Volume62
Issue number5
DOIs
StatePublished - 2000

Fingerprint

Dive into the research topics of 'Three-dimensional walking spatiotemporal solitons in quadratic media'. Together they form a unique fingerprint.

Cite this